MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 621-10-36G
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Discomfort (2330); Metal Related Pathology (4530)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2014 and was revised on (b)(6) 2020.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update as per medical review (b)(6) 2022.Intraoperative findings included "black fluid corrosion at trunnion and femoral head inner surface, healthy appearing muscle, well fixed components, significant wear in the posterior superior rim of the acetabular polyethylene.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event of corrosion was confirmed through clinician review of the provided records.Method & results: product evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 6 years after implantation due to trunnion corrosion and elevated ion levels.Intraoperative findings included "black fluid corrosion at trunnion and femoral head inner surface, healthy appearing muscle, well fixed components, significant wear in the posterior superior rim of the acetabular polyethylene.I can confirm that this event took place since i was able to review the operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion corrosion are multifactorial including surgical technique factors, patient factors and implant factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 6 years after implantation due to trunnion corrosion and elevated ion levels.Intraoperative findings included "black fluid corrosion at trunnion and femoral head inner surface, healthy appearing muscle, well fixed components, significant wear in the posterior superior rim of the acetabular polyethylene.I can confirm that this event took place since i was able to review the operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion corrosion are multifactorial including surgical technique factors, patient factors and implant factors.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10° CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14276090
Report Number0002249697-2022-00644
Device Sequence Number20043903
Product Code LZO
UDI-Device Identifier07613327023725
UDI-Public07613327023725
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K991952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model Number621-10-36G
Device Catalogue Number621-10-36G
Device Lot NumberMMAYEH
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale